Alert archive / Alabama / Special Marine Warnings in 2018
Special Marine Warning 39, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at Feb 11, 2018, 1:41 PM CST. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2018, 1:41 PM CST (19:41 UTC)
- Expired
- Feb 11, 2018, 2:45 PM CST
- In force
- 64 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Feb 11, 11:47 AM CST, 1 hour 54 minutes earlier.
Area forecast discussion, Feb 11, 11:47 AM CST, 1 hour 54 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1147 AM CST Sun Feb 11 2018
.DISCUSSION...See updated information for land areas and aviation
discussion below.
&&
.UPDATE...Weather maps today shows very little change in the
long-wave upper trof positioned over the central CONUS. East of
the trof axis, a look at high level stream lines, shows axis of
best diffluent flow and net deep layer ascent has shifted
gradually eastward across Alabama to the western Florida
Panhandle over the past 24 hrs. With little movement to the upper
trof to the west, presence of deep layer moisture over the
central Gulf coast and surface front still off to the west, an
unsettled weather pattern holds for the remainder of the day.
Quite a bit of rain has fallen over the past 24 hrs with the
coastal counties getting the bulk. Upwards of 2 to 4 inches of
rainfall was observed over Mobile County Alabama, eastward to
Santa Rosa County Florida. Over southern portions of Okaloosa
County in Florida, rainfall has been substantially higher with
several CoCoRaHS rainfall gauges reporting between 7 and 8 inches
of rain near Niceville, Florida. Considering these totals and the
potential of yet another 1 to 3 inches, possibly locally higher
amounts in a few areas, Flood Watch remains in effect over the
eastern half of zones from along and east of a Wilcox County to
Baldwin County Alabama line. Radar shows better defined shield of
rainfall and embedded storms also aligned over the southern
portions of the watch, extending out into the Gulf waters. Patchy
fog also noted on observations, mainly over the eastern zones and
will add this in for the remainder of the afternoon. The late
morning day 1 severe weather risk update from the Storm
Prediction Center shows the marginal risk being downgraded to a
general storm outlook for the remainder of the day. Still could be
a few strong storms with the main threat in any of these being
brief strong wind gusts. /10
&&
.AVIATION...
18Z issuance...Overall, a mix of IFR/MVFR vsby in fog and
IFR/LIFR cigs in the near term. Vsby could be reduced to LIFR
categories at times with the passage of shra. Light south flow
thru the afternoon. /10
&&
.PREV DISCUSSION... /issued 559 AM CST Sun Feb 11 2018/
DISCUSSION...Updated for latest aviation discussion below.
AVIATION...
11/12Z issuance...IFR CIGs and occasional IFR VISBYs in and near
heavier showers and thunderstorms this morning then more likely
prevailing MVFR by this afternoon. IFR conditions once again
tonight with low clouds and fog. Surface winds primarily southeast
to south through late this afternoon into early evening, but
shifting to the northwest by late evening as a cold front passes
through most of the area. 12/DS
PREV DISCUSSION... /issued 456 AM CST Sun Feb 11 2018/
NEAR TERM /Now Through Sunday night/...The large positive-tilt midlevel
trough over the western portion of the country that we have been
discussing will move to the central portion of the country
and become less amplified through tonight. This will help push a
surface cold frontal boundary that is currently approaching the
lower Mississippi River Valley into the Southeastern States today
and be extending from northeast Alabama to the Mississippi coast by
early this evening and then likely move to just east of our forecast
area by sunrise Monday morning. Out ahead of this surface front, a
moist southerly flow will continue to bring abundant moisture
into our region, with PWATS ranging from 1.5 inches west to 1.7
inches east across our forecast area. A series of mid level
shortwaves will move northeast across the region in the
southwesterly flow aloft, providing enhanced lift over the low level
focus of the frontal boundary. Thus expect likely to categorical
PoPs across the region today into this evening, with the higher
chances over the eastern portions of the forecast area. With the
abundant moisture in place, expect that the widespread showers and
thunderstorms will be very efficient rainfall producers. Over the
eastern portions of the forecast area where we expect the showers
and storms to be most numerous and to persist the longest today, 1.5
to 3 inches of rainfall is likely, with up to around 4 inches
possible. As such we have an elevated flood threat in that area,
and have issued a Flood Watch for the eastern half of our forecast
area today into early this evening, where we could see some flooding
issues, mainly in form of flooding of low lying and poor drainage
and as well as urban areas. Smaller creeks and streams will also be
susceptible to flooding. Isolated flash flooding is possible. Over
the western half of the forecast area we will still see some heavy
rainfall, although it should be diminishing earlier in the day. We
still maintain a limited flood threat for those areas, where
localized nuisance type flooding of low lying and poor drainage
areas, as well as urban areas, will be possible. As far as the
severe weather potential for today, risk appears slightly lower than
yesterday, as low level jet is expected to be weaker and with the
overnight convection diluting already meager instabilities. There
could be a few strong storms, especially near the coast this
morning, but only a marginal risk of severe storms through tonight.
Rains will be ending from west to east tonight, with most of the
remaining showers and storms east of I-65 and over the western
Florida panhandle by late tonight. Patchy fog early this morning and
again late tonight, especially near the coast. Mild temperatures
continue today and tonight, but cooling somewhat overnight over our
interior northwestern counties as those areas will be more firmly in
the cooler air behind the front by sunrise Monday. 12/DS
SHORT TERM /Monday Through Tuesday night/...
Surface front pushes through Alabama Monday morning with winds
shifting out of the north. Mid and upper level southwesterly flow
persists over the region throughout the day allowing for the
moist overhead air column to remain dominate. The maximum
precipitable water axis is shifted to the extreme east of our
forecast area. As such models are indicating a line of showers and
storms may still be over northwest Florida by day break however
most areas will only see overcast.
Surface high builds into the southeast overnight as the mid-level
flow becomes more zonal. The associated dry air shifts south into
southern Alabama Tuesday nullifying rain chances in northern
portions of the county for the day. Relatively clear skies could
allow for temperatures to reach well above normal into the mid 70s
which would in turn promote surface based CAPE values at or above
1000 J/kg in the afternoon. Therefore isolated thunderstorms could
be possible late in the afternoon along the coast. DJ/17
LONG TERM /Wednesday Through Saturday/...
Low level ridge shifts east overnight into Wednesday allowing PWATS
to increase back into the 1.4-1.6 inch range across the forecast
area and winds to become more southerly. Though at the same time a
mid-level ridge over the gulf the shifts north providing ample
subsidence which may hamper convection Wednesday. Thursday sees a
similar story with the aforementioned ridge advecting in drier mid
level air over the Gulf Coast. Consequently Thursday could see
boarder line record highs in the afternoon.
A longwave trough axis over the Great Lakes promotes a strong a
cold front over the southern Ohio river valley. This front pushes
south towards the Gulf Coast as we head into the weekend along
which there could be some increased rain chances. However models
are still inconsistent in the long range on whether or not enough
moisture will be present along the front for realized showers.
DJ/17
MARINE...A light to moderate southerly flow continues through
Sunday night while a cold front slowly approaches the marine area
from the north. Widespread showers and storms, some strong
storms possible, expected today into this evening. Locally
higher winds and seas should be expected near the stronger storms.
Patchy fog is expected to persists over the bays and near shore
waters through Sunday. The front moves into the marine area on
Monday and stalls with winds becoming more easterly. The easterly
flow then prevails on Tuesday and becomes more southeasterly on
Wednesday into late week. 11/DS
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flood Watch until 9 PM CST this evening for ALZ054>060-262-264-
266.
FL...Flood Watch until 9 PM CST this evening for FLZ201>206.
MS...None.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Feb 11, 6:30 AM CST, 7 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 630 AM CST Sun Feb 11 2018 ALZ051>060-261>264-FLZ201-203-205-MSZ067-075-076-078-079-121230- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland- Wayne-Perry-Greene-Stone-George- 630 AM CST Sun Feb 11 2018 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight There is a marginal risk of severe storms over the entire area today. The threat is minimal, but a few stronger storms could produce localized damaging wind gusts, especially from mid morning through mid afternoon. Locally heavy rainfall will also be possible today over the entire area, especially for areas east of Interstate 65 in Alabama and over the western Florida panhandle, where their is a Elevated Threat of flooding with minor flooding of area rivers and isolated flash flooding possible primarily along and southeast of Interstate 65. There is a Limited Threat of flooding threat elsewhere, with localized nuisance type flooding will be possible. Patchy fog early this morning and again redeveloping overnight tonight, lowering visibility to between 1 and 3 miles. Fog could make for hazardous driving conditions. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ALZ265-266-FLZ202-204-206-121230- Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 630 AM CST Sun Feb 11 2018 This Hazardous Weather Outlook is for portions of southwest Alabama and northwest Florida. .DAY ONE...Today and Tonight There is a marginal risk of severe storms over the entire area today. The threat is minimal, but a few stronger storms could produce localized damaging wind gusts, especially from mid morning through mid afternoon. Locally heavy rainfall will also be possible today over the entire area, especially for areas east of Mobile Bay and into the western Florida panhandle, where their is a Elevated Threat of flooding with minor flooding of area rivers and isolated flash flooding possible primarily along and southeast of Interstate 65. There is a Limited Threat of flooding threat elsewhere, with localized nuisance type flooding will be possible. Patchy fog early this morning and again redeveloping overnight tonight, lowering visibility to between 1 and 3 miles. Fog could become locally dense in some areas near the coast with restrictions to visibility lowering to a half mile or less, making for hazardous driving conditions. There is a moderate risk of rip currents along the Alabama and northwest Florida Gulf beaches through tonight. Entering the water could be hazardous due to rough surf and rip currents. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>636-650-655-670-675-121230- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 630 AM CST Sun Feb 11 2018 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight Winds, waves and seas locally higher in and near the passage of marine storms. Lightning activity enhanced in storms. Rain and areas of fog, occasionally lowering visibility below 1 mile, possible overnight over bays, sounds and near shore Gulf waters. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 6:26 PM CST | Special Weather Statement | MOB | Clarke | 49 min |
| Feb 10, 6:40 PM CST | Special Marine Warning | MOB | 65 min | |
| Feb 10, 8:12 PM CST | Special Marine Warning | MOB | 48 min | |
| Feb 10, 8:56 PM CST | Special Marine Warning | MOB | 49 min | |
| Feb 10, 9:05 PM CST | Special Marine Warning | MOB | 55 min | |
| Feb 10, 10:00 PM CST | Special Marine Warning | MOB | 60 min | |
| Feb 10, 11:31 PM CST | Special Marine Warning | MOB | 59 min | |
| Feb 11, 12:20 AM CST | Special Marine Warning | MOB | 55 min | |
| Feb 11, 4:15 AM CST | Flood Watch | MOB | Baldwin, Butler, Conecuh, Covington, Crenshaw, Escambia and 2 more | 23 hr |
| Feb 11, 6:18 AM CST | Special Marine Warning | MOB | 87 min | |
| Feb 11, 8:25 AM CST | Special Marine Warning | MOB | 65 min | |
| Feb 11, 8:57 AM CST | Special Marine Warning | MOB | 63 min | |
| Feb 11, 9:07 AM CST | Special Marine Warning | MOB | 53 min | |
| Feb 11, 9:18 AM CST | Special Marine Warning | MOB | 57 min | |
| Feb 11, 10:10 AM CST | Special Marine Warning | MOB | 65 min | |
| Feb 11, 11:08 AM CST | Special Marine Warning | MOB | 67 min | |
| Feb 11, 12:19 PM CST | Special Marine Warning | MOB | 56 min | |
| Feb 11, 1:04 PM CST | River Flood Warning | MOB | Covington, Escambia | 59 hr |
| Feb 10, 11:47 PM CST | Areal Flood Advisory | MOB | Escambia, Okaloosa, Santa Rosa | 3 hr |
| Feb 10, 11:59 PM CST | Special Weather Statement | MOB | Okaloosa | 46 min |
| Feb 11, 12:48 AM CST | Special Weather Statement | MOB | Okaloosa | 42 min |
| Feb 11, 10:43 AM CST | River Flood Warning | MOB | Okaloosa | 4 days |
| Feb 11, 2:46 AM CST | Special Weather Statement | MOB | George | 44 min |
| Feb 11, 10:45 AM CST | River Flood Warning | MOB | George, Greene, Perry | 3 days |
| Feb 11, 2:24 PM CST | Special Weather Statement | MOB | Perry | 51 min |
Nearby
Special Marine Warnings in Alabama, 2018Every special marine warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.